Warning: fopen(/home/virtual/enm-kes/journal/upload/ip_log/ip_log_2024-07.txt): failed to open stream: Permission denied in /home/virtual/lib/view_data.php on line 100 Warning: fwrite() expects parameter 1 to be resource, boolean given in /home/virtual/lib/view_data.php on line 101 p-ANCA Positive Vasculitis after Propylthiouracil (PTU) Medication in a Patient with Graves' Disease.
Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Endocrinol Metab > Volume 22(1); 2007 > Article
Case Report p-ANCA Positive Vasculitis after Propylthiouracil (PTU) Medication in a Patient with Graves' Disease.
Chan Kwon Park, Yun Hwa Jung, Ji Hyeon Ju, Hyun Sook Kim, Chong Hyeon Yoon, Young Il Seo, Ho Youn Kim, Sung Hwan Park
Endocrinology and Metabolism 2007;22(1):45-49
DOI: https://doi.org/10.3803/jkes.2007.22.1.45
Published online: February 1, 2007
  • 1,922 Views
  • 23 Download
  • 0 Crossref
  • 0 Scopus
1Kangnam St. Mary's hospital, Division of Rheumatology, Department of Internal Medicine, The Catholic University of Korea and Sacred Heart hospital, Korea.
2Division of Rheumatology, Department of Internal Medicine, Hallym University, Korea.

A 34-year old woman was admitted to our hospital complaining of fever and multiple palpable purpura. She presented with symmetrical, polymorphic, dark-violet and black colored, edematous, tender, necrotic ulcerations and palpable purpuric lesions on her upper and lower extremities and face, except for her trunk, after restarting PTU therapy for relapsing Graves' disease. Palpable purpura can have many causes, including infectious and autoimmune processes. A rare cause is drug-induced vasculitis, and this may result from the production of antineutrophil cytoplasmic antibodies (ANCAs) in response to a medication. The patient's PTU-induced vasculitis was diagnosed by skin biopsy, and biopsy displayed remarkable p-ANCA positivity. The skin lesions resolved immediately after discontinuation of the drug and steroid therapy. We report here on a case of PTU induced vasculitis in a woman with Graves' disease who presented with palpable purpuric lesions and myeloperoxidase ANCA positivity in the blood. We observed clinical resolution of her symptoms following withdrawal of the PTU.

Related articles

Endocrinol Metab : Endocrinology and Metabolism